Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 281, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2006, 7:15 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 7:15 PM CDT (00:15 UTC)
- Expired
- May 30, 2006, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:20 PM CDT | TSTM WND DMG | 6 Se Loretto, TN | FIRE DEPT REPORTS ROOF BLOWN OFF HOUSE JUST WEST OF FIVE POINTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 310015 SVROHX TNC055-099-310045- /O.NEW.KOHX.SV.W.0281.060531T0015Z-060531T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI SOUTHEASTERN LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 745 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF LAWRENCEBURG TO NEAR PULASKI...MOVING NORTH AT 12 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PULASKI BY 730 PM CDT LAWRENCEBURG BY 745 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3501 8743 3507 8692 3540 8694 3526 8746 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 30, 3:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT TUE MAY 30 2006 .DISCUSSION... THIS AFTERNOON...SCATTERED THUNDERSTORMS...SOME STRONG...WERE OCCURRING OVER THE MID STATE. ACTIVITY WAS MORE NUMEROUS AND STRONGER OVER THE WESTERN COUNTIES WHERE THE MODELS SHOW A MORE UNSTABLE ATMOSPHERE. AGAIN TODAY THE STEERING WINDS WERE LIGHT AND AT 700MB THE WINDS OFF THIS MORNING UPPER AIR SOUNDING WERE SOUTH- SOUTHWEST AT 4 KNOTS. THIS AFTERNOON UNDER THE HEAVIER SLOW MOVING STORMS EXPECT LOCAL AREAS OF FLOODING. AS SOON AS WE LOSE THE HEATING EXPECT THE MID STATE SKIES TO START BECOMING PARTLY CLOUDY. TONIGHT WITH CLEARING SKIES AND RADIATIONAL COOLING EXPECT PATCHY FOG IN THE EAST AND AREAS THAT RECEIVED RAINFALL TODAY. THE MID STATE WAS STILL UNDER THE INFLUENCE OF A HIGH PRESSURE RIDGE CENTERED NEAR THE WEST VIRGINIA/PENNSYLVANIA LINE. THIS LARGE HIGH PRESSURE RIDGE EXTENDING THROUGH THE MID STATE AND HAS ONCE AGAIN KEPT THE MID STATE IN A WARM UNSTABLE AIR MASS. IN THE CENTRAL PLAINS STATES THERE IS AN APPROACHING LOW PRESSURE SYSTEM CENTERED OVER NORTHWEST ILLINOIS WITH A COLD FRONT EXTENDED TO TEXAS. AS THE RIDGE STARTS TO BREAKS DOWN AND THE APPROACHING COLD FRONT MOVES INTO THE CWA THURSDAY NIGHT WILL INCREASE THE POPS OVER THE CWA UNTIL FRIDAY MORNING. THE DRYER AIR BEING ADVECTED INTO THE CWA BEHIND THE FRONTAL BOUNDARY WILL BRING DRIER WEATHER TO THE REGION FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL STAY ABOVE CLIMATOLOGY VALUES UNTIL THE WEEKEND AS THE MODELS WERE PRETTY MUCH IN AGREEMENT WITH TEMPERATURES STAYING 5 TO 10 DEGREES ABOVE CLIMATOLOGY VALUES. MONDAY THE GFS MODEL SHOWS ANOTHER BOUNDARY MOVING INTO THE MID STATE AND BRINGING A CHANCE OF PRECIPITATION TO THE MID STATE...MAINLY TO THE NORTHERN COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 90 68 86 / 20 30 30 60 CLARKSVILLE 69 88 68 83 / 20 30 30 60 CROSSVILLE 65 85 63 78 / 20 30 30 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
In the hours before
Special weather statement, May 30, 3:57 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT TUE MAY 30 2006 TNZ005>007-022>027-056>060-302300- BENTON-CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS- MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-WILLIAMSON- 357 PM CDT TUE MAY 30 2006 STRONG THUNDERSTORMS ARE CONTINUING OVER THE NORTHWEST SECTIONS OF MIDDLE TENNESSEE. THE STORMS ARE MAINLY WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 40. STORMS SHOW A SLOW NORTHWARD MOVEMENT. IF THESE STORMS MOVE INTO YOUR NEIGHBORHOOD...YOU SHOULD EXPECT LOCALLY HEAVY RAINFALL...GUSTY WINDS...POSSIBLY SMALL HAIL AND FREQUENT LIGHTNING. IF STORMS MOVE INTO YOUR AREA...OUTSIDE ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORMS MOVE AWAY. JLM
Local storm report, May 30, 5:05 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BRENTWOOD 36.00N 86.79W
05/30/2006 M0.75 INCH WILLIAMSON TN PUBLIC
PENNY SIZE HAIL REPORTED ON CHURCH STREET IN BRENTWOOD
&&
JLMLocal storm report, May 30, 5:23 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 7 E NASHVILLE 36.17N 86.66W
05/30/2006 DAVIDSON TN TRAINED SPOTTER
TREES REPORTED BLOWN DOWN IN DONELSON NEAR MCGAVOCK AND
LEBANON PIKES
&&
JLMLocal storm report, May 30, 5:44 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 2 S NASHVILLE 36.14N 86.78W
05/30/2006 E0.88 INCH DAVIDSON TN PUBLIC
NICKEL SIZE HAIL REPORTED ON LINWOOD AVE IN SOUTH
NASHVILLE
&&
JLMLocal storm report, May 30, 6:20 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL LEWISBURG 35.45N 86.79W
05/30/2006 E0.75 INCH MARSHALL TN PUBLIC
PENNY SIZE HAIL REPORTED AT THE QUIK TRIP MARKET IN
LEWISBURG
&&
JLMLocal storm report, May 30, 6:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 12 NE MCMINNVILLE 35.81N 85.62W
05/30/2006 WHITE TN EMERGENCY MNGR
TREES BLOWN DOWN IN TOWN OF ROCK ISLAND
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:22 PM CDT | Flash Flood Warning | OHX | Cannon | 23 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 28 min |
| May 30, 7:48 PM CDT | Flash Flood Warning | OHX | Cannon | 117 min |
| May 30, 7:55 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 2 hr |
| May 30, 9:27 PM CDT | Flash Flood Warning | OHX | Pickett | 2 hr |
| May 31, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 20 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 18 min |
| May 31, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 37 min |
| May 31, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 23 min |
| May 31, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.